1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

upset stomach

Discussion in 'Ask A Question' started by lynn007, Dec 3, 2016.

  1. lynn007

    lynn007 Type 2 · Well-Known Member

    Messages:
    146
    Likes Received:
    63
    Trophy Points:
    68
    I been on Metformin over a year and changed to the slow release about 6 months ago. The point is I am not eating much and I seem to be having constant diarrhea like 6 times a day. Since I been taking this **** medicine I just feel awful I cannot stomach any food in fact I feel like vomiting looking and thinking of food. I was actually sick today because I cannot eat. No weight loss that stays the same I do often feel hungry but when I make food it makes me sick....any ideas?
     
  2. Squire Fulwood

    Squire Fulwood Type 2 · Expert

    Messages:
    6,079
    Likes Received:
    4,830
    Trophy Points:
    178
    No-one can tell you to go against the advice of your HCP but since Metformin is known to cause stomach issues I suppose you could stop it for a couple of days to see if things improve. If your stomach improves then maybe book an appointment with your DN to talk it over.
     
  3. Maggie/Magpie

    Maggie/Magpie Type 2 · Well-Known Member

    Messages:
    279
    Likes Received:
    254
    Trophy Points:
    103
    Hi,
    I think I would go back to GP and explain the situation, there are other diabetes medication you could try instead, if diet and exercise is not enough to control your diabetes.
    Good luck
    Maggie
     
  4. Melr

    Melr Type 2 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    Hi, I had been on Metformin SR for over a year and constant diarrhoea and told me doctor who thought it maybe diet however told my new diabetic consultant who suggested stopping it and putting me on more of my other tablets and in the 7 weeks I have been off it I have no diarrhoea at all
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook